Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 350, NWS Jackson, MS

July 29, 2017Claiborne County, Warren County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 29, 2017, 4:18 AM CDT for Claiborne County, Warren County, Mississippi; Tensas Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2017, 4:18 AM CDT (09:18 UTC)
Expired
Jul 29, 2017, 5:15 AM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Tensas Parish, LA, Claiborne County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2496 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2496 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WUUS54 KJAN 290918
SVRJAN
LAC107-MSC021-149-291015-
/O.NEW.KJAN.SV.W.0350.170729T0918Z-170729T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
418 AM CDT SAT JUL 29 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Tensas Parish in northeastern Louisiana...
  Southwestern Warren County in west central Mississippi...
  Claiborne County in southwestern Mississippi...

* Until 515 AM CDT

* At 417 AM CDT, a severe thunderstorm was located 7 miles southwest
  of Yokena, or 17 miles southwest of Vicksburg, moving southeast at
  35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Port Gibson around 435 AM CDT. 
  Rocky Springs around 440 AM CDT. 
  Hermanville around 445 AM CDT. 
  Pattison around 450 AM CDT. 
  Peyton around 500 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3221 9124 3223 9122 3225 9113 3221 9112
      3221 9111 3223 9109 3222 9106 3224 9105
      3224 9103 3222 9100 3219 9100 3223 9098
      3212 9072 3184 9072 3183 9073 3179 9074
      3179 9077 3212 9126 3222 9126
TIME...MOT...LOC 0917Z 305DEG 29KT 3212 9104 

HAIL...<.75IN
WIND...60MPH
 
$$

19
3 follow-up statements
721 
WWUS54 KJAN 290934
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
434 AM CDT SAT JUL 29 2017

LAC107-MSC021-149-291015-
/O.CON.KJAN.SV.W.0350.000000T0000Z-170729T1015Z/
Tensas LA-Warren MS-Claiborne MS-
434 AM CDT SAT JUL 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EAST CENTRAL TENSAS PARISH...SOUTH CENTRAL WARREN AND CLAIBORNE
COUNTIES...

At 433 AM CDT, a severe thunderstorm was located 7 miles south of
Yokena, or 18 miles south of Vicksburg, moving southeast at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Rocky Springs around 450 AM CDT. 
  Hermanville around 455 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3207 9119 3214 9109 3219 9089 3217 9083
      3212 9072 3184 9072 3183 9073 3179 9074
      3179 9077
TIME...MOT...LOC 0933Z 302DEG 23KT 3207 9096 

HAIL...<.75IN
WIND...60MPH
 
$$

19
065 
WWUS54 KJAN 290945
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
445 AM CDT SAT JUL 29 2017

LAC107-MSC149-290954-
/O.CAN.KJAN.SV.W.0350.000000T0000Z-170729T1015Z/
Tensas LA-Warren MS-
445 AM CDT SAT JUL 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND SOUTH CENTRAL WARREN COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3209 9107 3211 9102 3210 9100 3210 9096
      3208 9095 3209 9094 3208 9094 3208 9092
      3213 9091 3212 9088 3213 9085 3216 9085
      3214 9082 3215 9079 3212 9072 3184 9072
      3179 9074 3179 9077 3200 9109 3204 9109
TIME...MOT...LOC 0944Z 304DEG 33KT 3199 9084 

$$

MSC021-291015-
/O.CON.KJAN.SV.W.0350.000000T0000Z-170729T1015Z/
Claiborne MS-
445 AM CDT SAT JUL 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR CLAIBORNE COUNTY...

At 444 AM CDT, a severe thunderstorm was located over Hermanville, or
23 miles south of Vicksburg, moving southeast at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Peyton around 455 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3209 9107 3211 9102 3210 9100 3210 9096
      3208 9095 3209 9094 3208 9094 3208 9092
      3213 9091 3212 9088 3213 9085 3216 9085
      3214 9082 3215 9079 3212 9072 3184 9072
      3179 9074 3179 9077 3200 9109 3204 9109
TIME...MOT...LOC 0944Z 304DEG 33KT 3199 9084 

HAIL...<.75IN
WIND...60MPH
 
$$

19
564 
WWUS54 KJAN 291006
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
506 AM CDT SAT JUL 29 2017

MSC021-291015-
/O.EXP.KJAN.SV.W.0350.000000T0000Z-170729T1015Z/
Claiborne MS-
506 AM CDT SAT JUL 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY WILL EXPIRE
AT 515 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However, gusty 
winds are still possible with this thunderstorm.

LAT...LON 3209 9107 3211 9102 3210 9100 3210 9096
      3208 9095 3209 9094 3208 9094 3208 9092
      3213 9091 3212 9088 3213 9085 3216 9085
      3214 9082 3215 9079 3212 9072 3184 9072
      3179 9074 3179 9077 3200 9109 3204 9109
TIME...MOT...LOC 1005Z 305DEG 29KT 3190 9068 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:52 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 29, 12:52 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1252 AM CDT Sat Jul 29 2017

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
The primary concerns go through the early morning hours will be
the TSRA/SHRA impacting locations south of the GLH/GWO/GTR
corridor and a several hour period of MVFR ceilings ahead of the
cold front. VFR conditions are expected to return and prevail this
afternoon into tonight. /EC/

&&

.DISCUSSION...
Convection through much of the afternoon and evening has been
limited to scattered activity over East MS and a weakening complex
coming out of AR into the Delta. However, over the last hour,
we've begun to see new development over Central MS, likely a
manifestation of considerable residual instability and increasing
deep layer moisture and subtle forcing ahead of the approaching
front. The 00z KJAN RAOB sampled a 2.28 inch PW, which is not a
daily record but is climatologically above the 90th percentile for
this date. Satellite based TPW and model guidance show this number
continuing to increase heading into the overnight. This
environment will be favorable for continued convective
development, with the potential for training storms. This will
create the potential for locally higher rainfall accumulations and
flash flooding. No changes will be made to the current FF Watch or
hazard graphics. There is still limited potential for storms to
produce a damaging wind gust over the next few hours as moderate
to strong instability lingers a while longer after sunset,
juxtaposed with 25-30 kt of 0-3 km flow. Forecast updates to
account for current radar and temperature trends have been sent.
/DL/

Prior discussion below:

Main focus for this forecast is on the potential for heavy
rainfall and resulting flash flooding. Thinking remains the same
from the morning model analysis. Nearly all the guidance is
suggesting the same thing overnight as the mid level trough edges
southward, we will see increasing low level flow help to increase
moisture advection and convergence. Moisture content in this
environment is on the rare side with 99th percentile 850/700mb
dewpts reaching 18C and 9C respectively. This results in PWs of
2.2 to 2.5 in. The will result in efficient rain processes which
will support high rainfall rates of nearly 2 in/hr. Combine that
with low level inflow supportive of backbuilding and storm
training, locations could easily see prolonged precip which would
support areas receiving 2-3 inches and locally higher which could
reach the 4-6 range. The main timeframe for this is in the
midnight to 10am window. While it's tough to pinpoint, the
primary location is across central ans S/SE portions of the
forecast area. From all of this, we have issued Flash Flood watch
for the area of greatest confidence and this is supported by
local graphics with our "elevated" risk.

As for the severe threat, this is still in play and continues to
remain a low end risk. The marginal risk was trimmed out of the N
a bit and focused across central sections of the forecast area
where the best instability is setting up and where the best combo
of lift and storm evolution will align later. The main component
from this setup is increased winds in the 850-600mb layer that
will help enhance downdrafts. The strongest storms will be those
that can organize on SE/SSE oriented outflows and become balanced
with that boundary.

As for specific forecast elements, temps and PoPs were tailored to
fit the timing and areas described above. I did go with a 1-2
degree cooler guid on lows tonight to account for precip cooled
air. As for Saturday, focused Wx/PoPs mostly across the S half and
before noon. Trended those downward for the afternoon as all
activity shifts south of the area. The lingering heavy
rain/flooding threat is what was held into Saturday. The marginal
risk for severe storms was removed as the focus will be on
rainfall/flooding. Temps were adjusted from the prev forecast to
show central and N sections getting warmer due to more sunshine.
Southern areas will be cooler due to clouds/precip. /CME/

Saturday night through next Friday...

The long term forecast is relatively quiet over the next week. The
front will continue exiting the CWA Saturday night and eventually
become stationary over the northern Gulf of Mexico. Drier air (PWs <
1 in) will move in behind it which will make for a seasonably
pleasant Sunday. With mostly clear skies, temps will warm to the
upper 80s across the area. Dewpoints will be in the 60s. With the
upper ridge remaining over the western U.S. and a trough over the
eastern U.S., we are left with north/northwest flow aloft for much
of next week. Temps will be average to slightly below average for
the beginning of August this year. As the prior front that gets hung
up south of the Gulf Coast backs up onto the coast again on
Wednesday, diurnal rain chances increase and will exist through the
rest of the week. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  89  70  90 /   3   0   0   9
Meridian      67  89  69  90 /   4   0   2   6
Vicksburg     67  88  68  90 /   3   0   0   7
Hattiesburg   69  89  70  89 /  12   1   0  11
Natchez       67  87  68  89 /   6   0   0   6
Greenville    66  87  67  89 /   1   0   0   8
Greenwood     65  88  67  89 /   1   0   0   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until noon CDT today for MSZ040>044-047>051-
     053>059-061>066-072>074.

LA...Flash Flood Watch until noon CDT today for LAZ009-016-025.

AR...None.

&&
Hazardous weather outlook, Jul 29, 3:59 AM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
359 AM CDT Sat Jul 29 2017

ARZ074-075-LAZ007>009-MSZ018-019-025>046-051-300900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Newton-
359 AM CDT Sat Jul 29 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ015-023>026-MSZ052-060-061-300900-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Lauderdale-Adams-
Franklin MS-
359 AM CDT Sat Jul 29 2017

This hazardous weather outlook is for portions of northeast
Louisiana, east central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Heavy rain and localized flash flooding will be possible this morning.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

LAZ016-MSZ047>050-053>059-062>066-072>074-300900-
Madison LA-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
359 AM CDT Sat Jul 29 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Elevated
TIMING...Today

Heavy rain and flash flooding will be possible, especially early
this morning. A flash flood watch remains in effect.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

21

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 29, 2:44 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
244 AM CDT SAT JUL 29 2017

MSZ051-052-057-058-290845-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
244 AM CDT SAT JUL 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JASPER...SOUTHEASTERN
NEWTON... CLARKE AND LAUDERDALE COUNTIES UNTIL 345 AM CDT...

At 244 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Meehan to near Stonewall to near
Turnerville. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Stonewall, Meehan and Suqualena around 255 AM CDT.
  Nellieburg and Vernon around 300 AM CDT.
  Meridian and Sable around 305 AM CDT.
  Quitman, Paulding and Savoy around 310 AM CDT.
  Marion and Middleton around 315 AM CDT.
  Heidelberg, Zero and Sykes around 325 AM CDT.
  Barnett and Stafford Springs around 330 AM CDT.
  Increase around 335 AM CDT.

Other locations impacted by these storms include Pachuta, Chunky,
Shubuta, Montrose and Louin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 8848 3187 8858 3182 8902 3189 8932
      3211 8931 3224 8902 3246 8895 3246 8841
TIME...MOT...LOC 0744Z 289DEG 23KT 3239 8892 3220 8886 3205 8924

DC
Special weather statement, Jul 29, 3:06 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
306 AM CDT SAT JUL 29 2017

MSZ064>066-290900-
Jones MS-Jefferson Davis MS-Covington MS-
306 AM CDT SAT JUL 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...JONES AND
CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 400 AM CDT...

At 305 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles south of Taylorsville to near
Collins to Carson. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Sanford around 325 AM CDT.
  Laurel, Ellisville and Moselle around 340 AM CDT.
  Eastabuchie around 345 AM CDT.
  Tuckers Crossing around 350 AM CDT.

Other locations impacted by these storms include Bassfield, Seminary
and Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8974 3160 8997 3163 8997 3178 8963
      3180 8940 3174 8897 3143 8908
TIME...MOT...LOC 0805Z 298DEG 24KT 3172 8943 3161 8953 3154 8976

DC
Special weather statement, Jul 29, 3:37 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 AM CDT SAT JUL 29 2017

MSZ047-053-290915-
Warren MS-Claiborne MS-
337 AM CDT SAT JUL 29 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN AND
CLAIBORNE COUNTIES UNTIL 415 AM CDT...

At 337 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Rocky Springs, or 18 miles south of Vicksburg, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Port Gibson and Rocky Springs around 350 AM CDT.
  Hermanville around 405 AM CDT.
  Pattison around 410 AM CDT.
  Peyton around 415 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3201 9108 3202 9108 3221 9095 3213 9072
      3184 9072 3183 9073 3179 9074 3178 9075
      3179 9085 3180 9084 3183 9084 3184 9092
      3199 9110
TIME...MOT...LOC 0837Z 316DEG 17KT 3206 9093

19
Special weather statement, Jul 29, 3:41 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
341 AM CDT SAT JUL 29 2017

MSZ073-074-290930-
Lamar MS-Forrest MS-
341 AM CDT SAT JUL 29 2017

...A STRONG THUNDERSTORM WILL AFFECT FORREST AND NORTHERN LAMAR
COUNTIES UNTIL 430 AM CDT...

At 341 AM CDT, Meteorologists were tracking a strong thunderstorm
over Rawls Springs, or near West Hattiesburg, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hattiesburg around 345 AM CDT.
  West Hattiesburg around 350 AM CDT.
  Petal around 400 AM CDT.
  Sunrise around 410 AM CDT.
  Mclaurin around 430 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3099 8932 3141 8965 3143 8965 3143 8915
      3105 8915
TIME...MOT...LOC 0841Z 316DEG 17KT 3137 8938

19
Special weather statement, Jul 29, 3:47 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 AM CDT SAT JUL 29 2017

LAZ016-025-290945-
Tensas LA-Madison LA-
347 AM CDT SAT JUL 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHWESTERN MADISON PARISHES UNTIL 445 AM CDT...

At 347 AM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Bakers, or 16 miles southwest of Tallulah, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Somerset around 425 AM CDT.
  Newellton around 440 AM CDT.
  Lake Bruin around 445 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3223 9151 3224 9154 3230 9152 3232 9147
      3235 9150 3236 9145 3240 9148 3243 9135
      3221 9113 3214 9117 3211 9103 3205 9108
      3207 9116 3201 9108 3198 9118 3192 9118
      3184 9126 3215 9150 3220 9149 3221 9155
TIME...MOT...LOC 0847Z 316DEG 16KT 3226 9140

19
Special weather statement, Jul 29, 4:14 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
414 AM CDT SAT JUL 29 2017

MSZ047-053-291000-
Warren MS-Claiborne MS-
414 AM CDT SAT JUL 29 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN AND
CLAIBORNE COUNTIES UNTIL 500 AM CDT...

At 414 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Somerset, or 18 miles south of Tallulah, moving
southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Yokena around 425 AM CDT.
  Port Gibson around 440 AM CDT.
  Rocky Springs around 445 AM CDT.
  Hermanville and Pattison around 450 AM CDT.
  Peyton around 500 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3221 9114 3224 9105 3222 9100 3219 9100
      3222 9098 3213 9072 3178 9074 3179 9084
      3183 9084 3184 9091 3199 9111 3203 9108
      3207 9116 3205 9108 3216 9100 3218 9106
      3213 9105 3212 9112 3213 9116 3216 9117
TIME...MOT...LOC 0914Z 305DEG 29KT 3214 9111

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:10 PM CDTSpecial Weather StatementJANMadison35 min
Jul 28, 9:34 PM CDTSpecial Weather StatementJANRankin26 min
Jul 28, 9:58 PM CDTSpecial Weather StatementJANNewton, Rankin, Scott47 min
Jul 28, 10:50 PM CDTSpecial Weather StatementJANLauderdale, Newton40 min
Jul 29, 1:18 AM CDTFlash Flood WarningJANChoctaw, Winston4 hr
Jul 29, 1:23 AM CDTSpecial Weather StatementJANRankin52 min
Jul 29, 1:26 AM CDTSpecial Weather StatementJANMadison34 min
Jul 29, 1:59 AM CDTSpecial Weather StatementJANLeake46 min
Jul 29, 2:07 AM CDTSpecial Weather StatementJANJasper, Newton, Smith53 min
Jul 29, 2:44 AM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale61 min
Jul 29, 3:06 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Jones54 min
Jul 29, 3:37 AM CDTSpecial Weather StatementJANClaiborne38 min
Jul 29, 3:41 AM CDTSpecial Weather StatementJANForrest49 min
Jul 29, 4:14 AM CDTSpecial Weather StatementJANClaiborne46 min
Jul 29, 4:36 AM CDTSpecial Weather StatementJANSimpson24 min
Jul 29, 3:47 AM CDTSpecial Weather StatementJANTensas58 min
Jul 29, 5:12 AM CDTSpecial Weather StatementJANMadison48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.